Thunderstorm Wind, Chippewa
- When
- May 12, 2:35 PM CST
- Where
- Chippewa County, Stanley
- Measured
- 55 kt (63 mph) estimated gust
- Reported by
- NEWSPAPER
- Coordinates
- 44.967, -90.933
A portion of a store's roof was blown off.
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Twin Cities, MN wrote its last area forecast discussion before the first event at May 12, 2:30 PM CST, 5 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 330 PM CDT THU MAY 12 2004 .DISCUSSION... EXTRAPOLATION TAKES BAND OF THUNDERSTORMS THROUGH LADYSMITH AND EAU CLAIRE...WISCONSIN AROUND 6 PM THIS EVENING. EXPECT WATCH TO EXPIRE GRACEFULLY. MODELS INDICATE MID LEVEL DRYING IN THE SOUTHWEST FLOW ALOFT OVERNIGHT. SATELLITE SHOWS CLEARING TREND TO OUR SOUTHWEST SO EXPECT A TREND TOWARD DECREASING CLOUDS. SURFACE ANALYSIS SHOWS SIGNIFICANT PRESSURE RISES BEHIND THE COLD FRONT SO GUSTY CONDITIONS SHOULD CONTINUE THROUGH THE EARLY EVENING. A MID LEVEL TROUGH IS FORECAST TO MOVE OVER FROM NEBRASKA THURSDAY TO SOUTHERN MINNESOTA EARLY FRIDAY. THE MODELS INDICATE ENOUGH ISENTROPIC LIFT FOR SHOWERS. FORECAST UPPER LEVEL JET ALSO LOOKS FAVORABLE FOR DIRECT CIRCULATION...ESPECIALLY OVER PORTIONS OF SOUTHEAST MINNESOTA AND WEST CENTRAL WISCONSIN. FORECAST INSTABILITY VALUES HINT AT A CHANCE OF THUNDERSTORMS ON THURSDAY...MAINLY TO THE SOUTH AND EAST OF MINNEAPOLIS. IN THE EXTENDED RANGE...DID SOME TIMING ADJUSTMENTS FOR PRECIPITATION CHANCES BASED ON 00Z GFS. THIS WOULD BRING A CHANCE OF RAIN INTO THE CWA SATURDAY NIGHT AND LASTING THROUGH TUESDAY AS A WEST COAST TROUGH MOVES INLAND...LIFTING ANOTHER WEATHER SYSTEM THROUGH THE UPPER MIDWEST DURING THIS PERIOD. && MN...NONE. WI...NONE. &&
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 503 AM CDT WED MAY 12 2004 MNZ041-047-048-054>056-064-131100- CHIPPEWA-DOUGLAS-LAC QUI PARLE-POPE-STEVENS-SWIFT-YELLOW MEDICINE- 503 AM CDT WED MAY 12 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS WEST CENTRAL MINNESOTA. .DAY ONE...TODAY AND TONIGHT A FEW THUNDERSTORMS WILL MOVE ACROSS THE REGION THIS MORNING. A FEW STORMS MAY CONTAIN HEAVY RAIN...SMALL HAIL...AND WIND GUSTS TO 45 MPH. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT. MNZ042>045-049>053-057>063-065>070-073>078-082>085-091>093-131100- ANOKA-BENTON-BLUE EARTH-BROWN-CARVER-CHISAGO-DAKOTA-FARIBAULT- FREEBORN-GOODHUE-HENNEPIN-ISANTI-KANABEC-KANDIYOHI-LE SUEUR-MARTIN- MCLEOD-MEEKER-MILLE LACS-MORRISON-NICOLLET-RAMSEY-REDWOOD-RENVILLE- RICE-SCOTT-SHERBURNE-SIBLEY-STEARNS-STEELE-TODD-WASECA-WASHINGTON- WATONWAN-WRIGHT- 503 AM CDT WED MAY 12 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL AND EAST CENTRAL MINNESOTA. .DAY ONE...TODAY AND TONIGHT THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS OVER CENTRAL AND EASTERN MINNESOTA LATER THIS MORNING AND THIS AFTERNOON. A STRONG COLD FRONT WILL MOVE EAST ACROSS THE REGION TODAY...AND WILL GENERATE A LINE OF SHOWERS AND THUNDERSTORMS. SOME OF THE STORMS COULD BE SEVERE...WITH LARGE HAIL AND DAMAGING WINDS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION MAY BE NEEDED TODAY. WIZ014>016-023>028-131100- BARRON-CHIPPEWA-DUNN-EAU CLAIRE-PEPIN-PIERCE-POLK-RUSK-ST CROIX- 503 AM CDT WED MAY 12 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WEST CENTRAL WISCONSIN. .DAY ONE...TODAY AND TONIGHT THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS DEVELOPING LATER THIS MORNING OR THIS AFTERNOON...AND ENDING THIS EVENING. A STRONG COLD FRONT WILL SWEEP ACROSS THE REGION DURING THE DAY...AND EXIT EAST OF THE AREA BY EARLY THIS EVENING. A LINE OF THUNDERSTORMS IS EXPECTED TO DEVELOP ALONG THE FRONT LATER THIS MORNING...OR THIS AFTERNOON. A FEW OF THE STORMS MAY CONTAIN LARGE HAIL AND DAMAGING WINDS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION MAY BE NEEDED LATE THIS MORNING... INTO THIS EVENING.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 300 PM CDT WED MAY 12 2004 MNZ053-063-070-077-085-093-WIZ014-023-024-122050- FARIBAULT-FREEBORN-STEELE-WASECA- 1152 PM CDT SUN MAY 9 2004 ..THE REMAINDER OF SOUTH CENTRAL MINNESOTA CLEARED FROM SEVERE THUNDERSTORM WATCH NUMBER 176... THE ADDITIONAL COUNTIES CLEARED IN SOUTH CENTRAL MINNESOTA ARE.... WASECA...STEELE...FARIBAULT...FREEBORN BAP
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 308 PM CDT WED MAY 12 2004 MNZ053-063-070-077-078-085-093-WIZ014-023-024-122055- CHISAGO-DAKOTA-FREEBORN-GOODHUE-PIERCE-POLK-RICE-ST CROIX-STEELE- WASHINGTON- 308 PM CDT WED MAY 12 2004 ...SEVERE THUNDERSTORM WATCH CANCELLED FOR PORTIONS OF EAST CENTRAL AND SOUTH CENTRAL MINNESOTA AND FOR PORTIONS OF WEST CENTRAL WISCONSIN... THE MINNESOTA COUNTIES CLEARED FROM THE SEVERE THUNDERSTORM WATCH INCLUDE CHISAGO...WASHINGTON...DAKOTA...RICE AND GOODHUE...STEELE AND FREEBORN. THE WISCONSIN COUNTIES CLEARED FROM THE SEVERE THUNDERSTORM WATCH INCLUDE POLK...ST CROIX AND PIERCE. AREAS IN WEST CENTRAL WISCONSIN EAST OF A LINE FROM TURTLE LAKE TO KNAPP TO PLUM CITY REMAIN IN A SEVERE THUNDERSTORM WATCH UNTIL 6 PM.
The national radar mosaic for the moment the first event began.
1 thunderstorm wind. Local standard time, as filed.
A portion of a store's roof was blown off.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Wisconsin in 2004Every state in 2004This day in weather historyWarnings in Wisconsin, May 2004
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5395867.